MAUDE Adverse Event Report: COVIDIEN CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number CB1812050120OTW
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #(b)(4): a visual inspection of the returned device found that one of the proximal struts was broken, the device was flushed, and an 0.018¿ guidewire was loaded through the tip and exited the luer with no difficulties.An indeflator was attached to the device and the balloon was inflated to nominal pressure of 6atms and held pressure, the balloon was then inflated to rated burst pressure (rbp) of 12atms and held pressure, medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a physician was attempting to use a chocolate 018 balloon dilatation device to treat a patient in the mid superficial femoral artery with calcification, fibrous and tortuosity and 80% stenosis.No abnormalities reported in relation to anatomy.Ifu was followed.A non-medtronic sheath (6f destination 45 cm) and a non-medtronic guidewire (glidewire advantage.035 260 cm).Ifu was followed.It was reported that a longitudinal balloon burst occurred, during balloon inflation.After the 35 guidewires passed through the superficial femoral artery, an evercross balloon 3*150 was used to dilate the lesion.Then changed to a v18 guidewire and a chocolate balloon was used to dilate the lesion.First, inflated to 3 atm, and then during inflating to 7 atm, the balloon burst.The balloon was replaced with an 18 balloon from another manufacturer for dilation and the operation was completed with a drug-coated balloon.No health consequences or impact to the patient.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CHOCOLATE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21102168
Report Number2183870-2025-00016
Device Sequence Number8665203
Product Code LIT
UDI-Device Identifier00763000430559
UDI-Public00763000430559
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCB1812050120OTW
Device Lot Number1143153
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2024
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight65 KG